MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED,
Model Number 71436133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during tka procedure the journey uni tib tr ins sz3-4/8mm broke inside the patient.The broken piece could be retrieved from patient.No significant delay.No patient injury.There was a s&n back up device available to complete the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment was returned for evaluation.A visual inspection of the returned trial confirms a piece of the device broke off.The broken piece was not returned with the device.The device exhibits signs of significant wear/usage.A medical investigation was conducted and confirms this case reports that a piece of the insert broke during the procedure.Per complaint details, the broken piece was able to be retrieved.The procedure was completed without patient injury or significant delay, using a backup device.Therefore, since no patient harm is alleged, no further clinical assessment is warranted.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY UNI TIB TR INS SZ3-4/8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11242950
Report Number1020279-2021-00729
Device Sequence Number4103984
Product Code HSX
UDI-Device Identifier03596010588104
UDI-Public03596010588104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71436133
Device Catalogue Number71436133
Device Lot Number17KB01232
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR